MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CENTURION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CENTURION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065752203
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
An ophthalmic surgeon reported tip was broken after us oscillation during a cataract-vitrectomy combination surgery.The surgery was completed after replacing the product with another one.There was no patient harm.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is:(b)(4).
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6.And h.10.One opened phacoemulsification tip broken with a wrench in a bag was received.The phacoemulsification tip was visually inspected and deemed nonconforming, the phacoemulsification tip was broken at the aspiration bypass (ab) hole with a very jagged edge.The phacoemulsification had even wall thickness.There was wear on the threads and back of flange that was consistent with threading on a handpiece.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The complaint evaluation confirms the phacoemulsification tip was broken.The root cause for the broken phacoemulsification tip cannot be determined from this evaluation.The phacoemulsification tip visual inspection does not show any manufacturing issue that would cause the broken phacoemulsification tip.No specific action with regard to this complaint was taken because the root cause for the complaint issue cannot be determined from this evaluation.All phacoemulsification tips are 100% visually inspected by trained operators using 30x magnification during the manufacturing process.Any nonconformance, such as the broken phacoemulsification tip exhibited on the returned opened sample, is removed from the lot and scrapped.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No further actions are required.The manufacturer internal reference number is: (b)(4).

Brand Name
CENTURION SURGICAL PROCEDURE PAK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15957943
Report Number1644019-2022-01041
Device Sequence Number5668232
Product Code LRO
UDI-Device Identifier10380657522030
UDI-Public00380657522033
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Catalogue Number8065752203
Device Lot Number2498615H
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/24/2022
Supplement Date Received by Manufacturer02/17/2023
Initial Report FDA Received Date12/12/2022
Supplement Report FDA Received Date03/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CENTURION VISION SYSTEM
Patient SexUnknown